Does globalization drive long-run inequality within OECD countries? A guide to policy making
Gulasekaran Rajaguru,
Sadhana Srivastava,
Rahul Sen and
Pundarik Mukhopadhaya
Journal of Policy Modeling, 2023, vol. 45, issue 3, 469-493
Abstract:
We analyse around four decades of annual time-series data revisiting the long-run relationship between globalization and income inequality for 24 OECD member countries across different geographical regions, applying the Yamamoto-Kurozumi multivariate vector autoregression (VAR) framework. We observe that rapid globalization is not the key cause of rising long-run intra country inequality. This result is obtained by controlling for growth, terms of trade, minimum wage legislation, and unionization and found robust by further controlling education. Most of the countries in our study with a long-run relationship reveal the robust reverse causal impact of rising globalization on reducing inequality. Our impulse response breakdown across various sub-components of globalization suggests that economic globalization is not a primary contributor to long-run inequality for developed industrialized countries. Our framework guides future research to concentrate more on country-specific relationships, with policy guidance tailored for each country based on their level of economic development and institutional quality.
Keywords: Globalization; Inequality; Granger non-causality; OECD countries (search for similar items in EconPapers)
JEL-codes: C32 F60 O57 (search for similar items in EconPapers)
Date: 2023
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0161893823000339
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jpolmo:v:45:y:2023:i:3:p:469-493
DOI: 10.1016/j.jpolmod.2023.04.004
Access Statistics for this article
Journal of Policy Modeling is currently edited by A. M. Costa
More articles in Journal of Policy Modeling from Elsevier
Bibliographic data for series maintained by Catherine Liu ().